Cold/Wind Chill, Moore
- When
- October 31, 3:00 AM CST to 8:30 AM CST
- Where
- Moore forecast zone
- Reported by
- AWOS
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
Overnight low of 33 at Dumas.
The combination of light winds and clear skies led to overnight lows across portions of the Texas Panhandle to drop between 33 and 36 degrees to create frost. The overnight low at Dalhart (Dallam and Hartley County) was 36 degrees, 33 degrees at Dumas (Moore County), and 35 degrees at Stratford (Sherman County).
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The combination of light winds and clear skies led to overnight lows across portions of the Texas Panhandle to drop between 33 and 36 degrees to create frost. The overnight low at Dalhart (Dallam and Hartley County) was 36 degrees, 33 degrees at Dumas (Moore County), and 35 degrees at Stratford (Sherman County). These conditions threatened crops during the late growing season. By 9 AM CST, conditions warmed above 36 degrees to bring an end to frost conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 31, 1:56 AM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
256 AM CDT FRI OCT 31 2014
.DISCUSSION...
WENT AHEAD AND ISSUED A FREEZE WARNING FOR CIMARRON COUNTY
AND A FROST ADVISORY AROUND IT ACROSS THE CENTRAL OKLAHOMA
PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE EARLIER. WILL GO AHEAD
AND CONTINUE IT AS TEMPERATURES ARE IN THE MID TO UPPER 30S IN
THESE AREAS NOW. WITH LIGHT WINDS AND CLEAR SKIES...TEMPERATURES
SHOULD CONTINUE TO FALL SOME MORE.
ANOTHER SURGE OF COLDER AIR WILL SPREAD FROM NORTHEAST TO SOUTHWEST
ACROSS THE CWA TODAY. A SURFACE HIGH WILL BUILD SOUTHWARD ACROSS
THE MID MISSISSIPPI RIVER VALLEY TONIGHT AND SURFACE LOW PRESSURE
WILL DEVELOP OVER EASTERN COLORADO WHICH WILL ENCOURAGE SOUTHERLY
WINDS TO INCREASE ACROSS THE PANHANDLES. SOME PLACES IN THE CENTRAL
AND EASTERN PANHANDLES MAY GET DOWN INTO THE LOWER TO MID 30S
TONIGHT. HOWEVER...WINDS ARE EXPECTED TO PICK UP TO ABOVE 10 MPH
BEFORE THE COLDEST TEMPERATURES SET IN. SO WILL NOT ISSUE A FROST
ADVISORY NOW.
SOUTHERLY WINDS WILL PICK UP AHEAD OF A LONG WAVE TROUGH MOVING INTO
THE WESTERN U.S. SATURDAY AND SUNDAY. WINDS WILL PROBABLY BE IN THE
20 TO 30 MPH RANGE WITH HIGHER GUSTS. RAIN CHANCES APPEAR IN THE
FORECAST FROM SUNDAY NIGHT THROUGH TUESDAY. RIGHT NOW IT LOOKS LIKE
THE MODELS AGREE THROUGH ABOUT MONDAY ON WHAT TO DO WITH THIS LONG
WAVE TROUGH AS IT MOVES INTO THE PLAINS. CONFIDENCE IS BUILDING FOR
RAIN CHANCES MONDAY AND MONDAY NIGHT...SO HAVE RAISED POPS SOME
ACROSS THE SOUTHEAST TEXAS PANHANDLE WHERE THE BEST LIFT AND
DYNAMICS WILL BE FOUND. THE MODELS AGREE THAT THE UPPER TROUGH WILL
TRANSLATE ACROSS THE PLAINS AND SOUTHERN ROCKIES IN ABOUT 3 PIECES
AND THEY GENERALLY AGREE ON THE TIMING OF THE ONSET AND ENDING OF
THE RAIN FOR OUR AREA. HOWEVER THEY DISAGREE ON WHERE AN UPPER LOW
WILL DEVELOP IN NORTHERN MEXICO FOR EARLY ON WEDNESDAY. THE
ECMWF IS MUCH FURTHER WEST AND STRONGER WHILE THE GFS IS FURTHER EAST
AND WEAKER. AT ANY RATE...IF THESE MODEL SOLUTIONS PAN OUT...THEN
THERE MAY BE AN OUTSIDE CHANCE OF ANOTHER ROUND OF RAIN WHEN THIS
UPPER LOW KICKS OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 60 37 63 45 69 / 0 0 0 0 5
BEAVER OK 55 34 62 44 73 / 0 0 0 0 5
BOISE CITY OK 57 40 65 46 74 / 0 0 0 0 5
BORGER TX 60 39 65 47 73 / 0 0 0 0 5
BOYS RANCH TX 62 39 66 46 74 / 0 0 0 0 5
CANYON TX 61 38 63 45 70 / 0 0 0 0 5
CLARENDON TX 61 34 61 43 68 / 0 0 0 0 5
DALHART TX 60 39 65 44 73 / 0 0 0 0 5
GUYMON OK 57 37 66 46 76 / 0 0 0 0 5
HEREFORD TX 62 37 63 44 71 / 0 0 0 0 5
LIPSCOMB TX 56 35 59 46 69 / 0 0 0 0 5
PAMPA TX 58 35 60 44 69 / 0 0 0 0 5
SHAMROCK TX 60 34 59 43 68 / 0 0 0 0 5
WELLINGTON TX 62 35 61 44 68 / 0 0 0 0 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY...MOORE...SHERMAN.
OK...FROST ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: TEXAS.
FREEZE WARNING UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
18/15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 359 AM CDT FRI OCT 31 2014 OKZ001>003-TXZ001>020-312100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 359 AM CDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING IS IN EFFECT UNTIL 10 AM THIS MORNING FOR CIMARRON COUNTY. A FROST ADVISORY IN EFFECT UNTIL 10 AM FOR THE CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. TEMPERATURES NEAR FREEZING OR BELOW MAY KILL SENSITIVE VEGETATION. A FROST IS POSSIBLE FOR SOME SECTIONS OF THE EASTERN PANHANDLES TONIGHT INTO EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING THROUGH MONDAY NIGHT ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME ANY STORMS THAT FORM ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
The national radar mosaic for the moment the first event began.
5 cold/wind chill. Local standard time, as filed.
Overnight low of 33 at Dumas.
Low of 35 degrees with light winds at Hereford.
Overnight low of 33 at Stratford.
Overnight low of 36 at Dalhart.
Overnight low of 36 at Dalhart.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, October 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541804, 542374, 541805, 541802, 541803.